MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, lens got stuck in the injector.Additional information was received and stated that, there was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only the device was returned.A blue rubber band had been wrapped around the plunger spring to hold a note with the complaint file number written on it.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.No damage was observed to the device.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The root cause for the reported complaint of "lens got stuck in the injector" may be related to a failure to follow the ifu.A non-qualified viscoelastic was indicated.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Lens may become stuck in the device: ¿due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19097344
Report Number1119421-2024-00695
Device Sequence Number15310510
Product Code KYB
UDI-Device Identifier00380652395113
UDI-Public00380652395113
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberACU0T0
Device Lot Number15709761
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVICSC.
Patient SexUnknown